MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1177/8755122518809005

Медицинская библиотека · The Journal of pharmacy technology : jPT : official publication of the Association of Pharmacy Technicians · 2018

Amlodipine-Induced Pedal Edema and Its Relation to Other Variables in Patients at a Tertiary Level Hospital of Kathmandu, Nepal.

Khadka Sitaram, Joshi Rinku, Shrestha Dhan Bahadur, Shah Drishti, Bhandari Niroj, Maharjan Magina, Sthapit Serene

СтатьяПеревод в очереди

Аннотация

Background

Vasodilatory edema is a frequently encountered side effect among hypertensive patients using antihypertensive drugs. This dose-dependent adverse effect is seen more commonly with amlodipine, so low-dose combination therapy is often used and preferred in practice. Pedal edema following use of amlodipine is scarcely studied in Nepalese population so far.

Objectives

To find out the prevalence of amlodipine-associated pedal edema and its relation with other variables among patients presenting to a tertiary care center of Kathmandu, Nepal.

Methods

A prospective cross-sectional study was conducted among hypertensive patients using amlodipine in combination with or without other antihypertensive medications under regular follow-up in an outpatient department of internal medicine of Shree Birendra Hospital, Kathmandu, Nepal, during the 7-month period from September 2017 to March 2018. The prevalence of pedal edema and its relation with amlodipine dose, duration, and other factors were studied using χ2 test and logistic regression using SPSS version 22.

Results

A total of 505 patients were observed during the study period, with the mean age of the population being 61.5 ± 13.4 years. Among the cases studied, edema was present in 79 (15.6%) cases. Use of amlodipine longer than 5 years was 21.65 (confidence interval [CI] = 9.575-48.970, P ˂ .001) times more likely to exhibit pedal edema; similarly, there was 2.149 (CI = 1.209-3.820, P = .009) times higher risk of having pedal edema in hypertensive individuals with other comorbidities. Increasing the dose of amlodipine has increased the likelihood of having pedal edema, but it is not statistically significant (odds ratio = 2.804, CI = 0.423-18.584, P = .285). Conclusion and Relevance: Significant number of hypertensive patients using amlodipine developed pedal edema. Likelihood of vasodilatory edema increases with the presence of comorbidities, higher dose, along with longer duration of amlodipine use.

Для цитирования: Khadka Sitaram, Joshi Rinku, Shrestha Dhan Bahadur, Shah Drishti, Bhandari Niroj, Maharjan Magina, Sthapit Serene. Amlodipine-Induced Pedal Edema and Its Relation to Other Variables in Patients at a Tertiary Level Hospital of Kathmandu, Nepal.. The Journal of pharmacy technology : jPT : official publication of the Association of Pharmacy Technicians. 2018. DOI: 10.1177/8755122518809005.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.